• For users new and old: the forum rules were streamlined when we transitioned to the new software. Please ensure that you are familiar with them. Continued use of the forum means that you (a) know the rules, and (b) pledge that you'll abide by them. For more information, check out the OrthodoxChristianity.Net Rules section. (There are only 2 threads there - Rules, and Administrative Structure.)

Are the Vaccines affecting our spirituality? Orthodox Church Father Savvas.

Irish45

Elder
Joined
Aug 9, 2010
Messages
250
Reaction score
39
Points
28
Can you elaborate on that?
Of course! I suffer from severe anxiety. I was on an SSRI for like 8 or 9 years. I never lost my faith in God, but the medicine made me extremely indifferent to towards spirituality. I never realized that it was the medicine that was causing me to be indifferent until this year when I ran out, and I refuse to go back to the VA because they kept harassing me about the vaccine, it felt super uncomfortable going to the VA because of how hard they pushed the vaccine. After a couple of weeks of no medicine, I started to feel my desire to seek God dramatically increase. I’ve begun to become much more engaged in my faith, heck you can look at my post history here and see that I wasn’t very active over the past five or six years here, possibly even longer if you look. It’s really too bad because the SSRI drastically reduced my anxiety and made me able to live a much more comfortable life. It’s not worth it though if it destroys my desire to seek God.


I’ve also had a similar but less pronounced experience with stimulants like Adderal. On a side note, I think some of those stimulates can change a person’s sexual behavior, to include increasing promiscuity and or increasing same sex attraction. IMO, it’s one of the reasons Meth is a huge part of the gay community, I think it increases same sex attraction. There was a man in France who won a big court case because after he started using a parkinson’s drug, he started having same-sex encounters almost nightly, even though he was married and never had the urge before in his life. When I was on stimulants, I was all over dating apps like tinder. The higher the dose, the greater the change. When I took myself off stimulants, I stopped using the apps, but I still didn’t have much desire to seek God. After quitting my SSRI, that desire came flooding back. I’m fairness, I think the Covid situation has helped me have that desire as well. But to me, there’s no doubt my SSRI influenced my spirituality.
 

Irish45

Elder
Joined
Aug 9, 2010
Messages
250
Reaction score
39
Points
28
Certain drugs (eg, caffeine) have clear effects when it comes to the perceptions of angelic powers. Some blunt the noetic information coming in, some blunt it going out (ie, a "stealth" mode), and other do both; you can test it yourself. This is not surprising, given that the human is the union of both physical and spiritual creation, though it can be a bit wild how often body and soul affect each other in interconnected ways.
I’ve never heard this about caffein, I’ll have to look into it more! Ty!
 

J Michael

Cave Dweller
Joined
Jan 20, 2011
Messages
12,204
Reaction score
187
Points
63
Location
People's Republic of Maryland
Faith
Byzantine Catholic
Jurisdiction
Here and now (well...sometimes...)
Of course! I suffer from severe anxiety. I was on an SSRI for like 8 or 9 years. I never lost my faith in God, but the medicine made me extremely indifferent to towards spirituality. I never realized that it was the medicine that was causing me to be indifferent until this year when I ran out, and I refuse to go back to the VA because they kept harassing me about the vaccine, it felt super uncomfortable going to the VA because of how hard they pushed the vaccine. After a couple of weeks of no medicine, I started to feel my desire to seek God dramatically increase. I’ve begun to become much more engaged in my faith, heck you can look at my post history here and see that I wasn’t very active over the past five or six years here, possibly even longer if you look. It’s really too bad because the SSRI drastically reduced my anxiety and made me able to live a much more comfortable life. It’s not worth it though if it destroys my desire to seek God.


I’ve also had a similar but less pronounced experience with stimulants like Adderal. On a side note, I think some of those stimulates can change a person’s sexual behavior, to include increasing promiscuity and or increasing same sex attraction. IMO, it’s one of the reasons Meth is a huge part of the gay community, I think it increases same sex attraction. There was a man in France who won a big court case because after he started using a parkinson’s drug, he started having same-sex encounters almost nightly, even though he was married and never had the urge before in his life. When I was on stimulants, I was all over dating apps like tinder. The higher the dose, the greater the change. When I took myself off stimulants, I stopped using the apps, but I still didn’t have much desire to seek God. After quitting my SSRI, that desire came flooding back. I’m fairness, I think the Covid situation has helped me have that desire as well. But to me, there’s no doubt my SSRI influenced my spirituality.
Thanks for sharing that! I pray you've found safer, more benign ways to handle and reduce your anxiety.
 

biro

Protostrator
Site Supporter
Joined
Aug 31, 2010
Messages
23,808
Reaction score
303
Points
83
Age
48
Website
archiveofourown.org
Meth is a huge part of the heterosexual community as well. It’s a cheap copy of heroin, that’s all.
 
Joined
Jul 17, 2018
Messages
352
Reaction score
140
Points
43
Faith
Orthodox
Jurisdiction
OCA
Meth is a huge part of the heterosexual community as well. It’s a cheap copy of heroin, that’s all.
Meth and heroin are nothing alike in both their effect and chemistry. Meth is a stimulant and herioin is a depressant.
 
Top